MAUDE Adverse Event Report: AXOGEN CORPORATION AXOGUARD HA+ NERVE PROTECTOR; NERVE CUFF

AXOGEN CORPORATION AXOGUARD HA+ NERVE PROTECTOR; NERVE CUFF
Lot Number LB1639442
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Erythema (1840)
Date of Event 02/03/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device utilization record search showed that 11 devices from lot lb1639442 were utilized.The recall report showed that (b)(4) devices from lb1639442 were shipped and invoiced.Complaint lookback from 12feb26 confirms there were no other complaints associated with this lot.Per evergen's device hitory record review of the device lot history record indicated the device was manufactured to specifications.The lot produced (b)(4) devices.According to the device lot history record, all devices released for distribution met the final inspection specification requirements and sterilization requirements.A review of the evergen complaint database did not reveal any additional complaints or feedback involving the reported lot number.
 
Event or Problem Description
A patient underwent a procedure over dorsal radial superficial nerve branches and axoguard ha+ nerve protector was implanted.The patient experienced incision site erythema and wound dehiscence.On (b)(6) 2025, the patient underwent surgery for removal of chromic gut sutures placed during the previous surgery due to a reaction, with neurolysis/neuroma, ha+ placed to protect the nerves.On an unspecified date, at the first post-op appointment, the patient exhibited a small area of redness near the incision.The incision then dehisced and progressed to an open wound.On (b)(6) 2026, the patient was taken back to the operating room for surgical exploration, irrigation and debridement (i&d), and explant of the axoguard ha+.Cultures/pathology were obtained, but results have not been shared with axogen at this time.Further treatment information, surgical technique, and event outcome are unknown.The surgeon reported causality as not related, stated that the patient had a previous reaction to foreign material, various comorbidities, and several surgeries in this same area.Axogen reported causality as unassessable due to the absence of cultures/pathology, multiple plausible alternative explanations (including patient/site-related factors), and insufficient evidence to determine whether the device contributed to the reported wound dehiscence and erythema.Lot history review confirmed that the product lot met all specifications, with no quality issues identified, and this adverse event appears to be isolated with no similar complaints reported for the lot.

Brand Name
AXOGUARD HA+ NERVE PROTECTOR
Common Device Name
NERVE CUFF
Manufacturer (Section D)
AXOGEN CORPORATION
111 w oak ave
suite 500
tampa FL 33602
Manufacturer (Section G)
AXOGEN CORPORATION BURLESON
300 boone rd
ste a3
burleson TX 76028
Manufacturer Contact
rachel thomas
111 w oak ave
suite 500
tampa, FL 33602
MDR Report Key24519243
Report Number3017860045-2026-00002
Device Sequence Number9724698
Product Code JXI
UDI-Device Identifier10850828007135
UDI-Public(01)10850828007135
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/18/2026
Device Lot NumberLB1639442
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Initial Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale